MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75164
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 08/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured in patient's central veins and catheter detached upon retrieval.It was further reported that the ruptured balloon was unable to retrieved completely through the introducer sheath.Reportedly, the patient undergone open surgery at the right axilla to get the device removed.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: received one atlas pta dilatation balloon loaded onto an unknown guidewire and the detached catheter was not returned for evaluation.On visual evaluation, the balloon was removed from the guidewire.A complete circumferential break was noted to the inner guide-wire lumen.No other anomalies were noted.On functional testing, the returned balloon was examined under x-ray; the distal tip and one marker band were noted to the remaining inner guide-wire lumen.Therefore, the investigation for reported balloon rupture remains inconclusive as no evidence of rupture could not be noted and no functional testing was performed due to the condition of the device.The investigation for reported difficult to remove remains inconclusive as no functional testing was performed due to the condition of the device.However, the investigation was confirmed for the reported detachment as the balloon was noted to be detached from the catheter.And the detached remaining portion of the catheter and inner guide wire lumen were not returned.A definitive root cause for the reported balloon rupture, balloon detachment and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured in the patient's central vein and the catheter got detached upon retrieval.It was further reported that the ruptured balloon was unable to be retrieved completely through the introducer sheath.Reportedly, the patient undergone open surgery at the right axilla and the device was removed.The current patient status is unknown.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13867527
Report Number2020394-2022-00203
Device Sequence Number14768365
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75164
Device Catalogue NumberAT75164
Device Lot NumberGFFV1887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight55 KG